Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 2, 2021, 4:04 PM CDT for Jackson County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 4:04 PM CDT (21:04 UTC)
- Expired
- Aug 2, 2021, 4:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2573 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS82 KTAE 022104 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 404 PM CDT Mon Aug 2 2021 FLZ011-022145- Jackson FL- 404 PM CDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 445 PM CDT... At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near Marianna, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marianna, Cottondale, Greenwood, Kynesville, Star, Simsville, Cypress, Cottondale Airport, Blue Spring, Chipola Terrace and Marianna Municipal A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3066 8537 3079 8540 3089 8509 3064 8506 TIME...MOT...LOC 2104Z 256DEG 12KT 3074 8533 $$ IG3
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:06 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 2, 3:06 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
406 PM EDT Mon Aug 2 2021
.NEAR TERM [Through Tuesday]...
Widespread showers and thunderstorms are expected across the region
this afternoon and into the overnight as a strong shortwave,
embedded within an amplifying trough, move through the region. The
greatest concerns through the afternoon and evening hours revolve
around a risk for flash flooding across our AL/GA counties where a
flash flood watch is currently in effect. Widespread rainfall
amounts of 1 to 3 inches is expected through tonight across these
areas. While these amounts in themselves are not likely to cause
flooding, the short duration in which these amounts could fall, due
to high rain rates, could lead to flash flooding, especially in
urban areas and other poor drainage zones. Some locations scattered
throughout our AL/GA counties have seen rainfall amounts of 150-200%
of normal the last 7 days so these locations are especially prone to
additional flooding should a heavy and/or slow moving storm set up
over the area.
Thunderstorm coverage will be greatest across these AL/GA counties
today before activity slowly transitions south through the evening.
With decreasing instability in the overnight hours the flooding rain
threat will lessen, but we'll have to monitor for any additional
development overnight in case this development moves across already
saturated areas.
For Tuesday, thunderstorm development will largely begin offshore as
cooler/stable conditions in the wake of today's shortwave keep
things relatively contained over land. However, the frontal boundary
associated with this shortwave is likely to stall across our coastal
regions early Tuesday morning so should this boundary setup closer
to shore, there is a potential for flooding rains across our coastal
zones early Tuesday morning. As instability increases tomorrow the
frontal boundary is expected to move inland through the day, aided
by the seabreeze, and another round of widespread showers and
thunderstorms is expected. Unlike today's round of storms, lesser
coverage is expected across our AL/GA zones and the flooding threat
will likely shift to the FL Panhandle and FL Big Bend. Have held of
additional flooding products for the Florida zones in this update,
but things will likely need a closer look overnight as the hi-res
guidance gets a better handle on convective trends for Tuesday.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
As a blocking pattern persists just off the eastern seaboard, the
trough currently positioned over eastern CONUS will continue to
provide deep Gulf moisture and adequate forcing for ascent. This
set up will produce widespread thunderstorms, which may be
stronger than normal summertime pulse storms as these are
supported with synoptic forcing. These storms may also persist
into the evening even in the absence of diurnal mechanisms. The
frontal system associated with this trough is expected to stall
out just north of our CWA, leading to an unsettled pattern that
persists into the long term. Expect overnight lows in the low 70s
with daytime highs in the mid 80s.
.LONG TERM [Thursday Through Monday]...
Through Thursday the aforementioned frontal system pushes half
way through our CWA, and stalls out across the region in a NE to
SW orientation. This stationary boundary remains in place until
Friday when a second, and slightly less amplified, trough brushes
across eastern CONUS. This second trough will then lift out by
Saturday morning taking the stalled stationary boundary with it.
Thus, through Friday night we can expect an abundance of moisture
and synoptic forcing leading to above normal precipitation across
the region, which is highlighted in the hydro section below. On
Saturday we will begin to see a ridge slide westward across our
region and with it bringing our PoPs back into typical summertime
ranges associated with afternoon thunderstorms. We'll be on the
western flank of the ridge, which will provide no relief in terms
of decreases in dewpoints through the rest of the long term as
southerly flow remains in place. Models are currently suggesting a
warming up period next week as the ridge continues to build right
over our region. This is something we'll be on the look out for as
heat indices could potentially rise back into the 105+ degree
range. Expect daytime highs in the mid 80s warming up into the mid
90s with overnight lows in the low to mid 70s.
&&
.AVIATION...
[Through 18Z Tuesday]
Outside of any thunderstorms, which could bring brief periods of
MVFR/IFR conditions this today, VFR will prevail through much of
the afternoon. MVFR/IFR conditions will likely develop tonight
with moist conditions in place and stratiform rain lingering after
today's thunderstorms. Greatest probabilities for this to occur is
at KDHN/KABY/KVLD.
&&
.MARINE...
Elevated winds around 10 to 15 knots out of the south and southwest
along with 2 to 3 foot seas are expected for a majority of the week
across area waters. Main boating concerns are periods of elevated
winds due to thunderstorm outflows. Widespread showers and storms
are expected through the week, especially in the overnight hours.
&&
.FIRE WEATHER...
Fire weather concerns are low through the next few days with a wet
pattern expected to prevail across the region.
&&
.HYDROLOGY...
A wet pattern will be in place this week with broad cyclonic flow
aloft, plenty of deep-layer moisture, and a stalling surface front
to our north. The best prospects for heavy rain will likely be along
the Florida Panhandle and into the Florida Big Bend. However, heavy
rain is also possible across south-central portions of Georgia near
the I-75 corridor. Widespread rainfall amounts through Friday will
range from 6 to 8 inches across the southeast Florida Big Bend and
Florida Panhandle to 3 to 5 across northwest portions of our
forecast area in southeast Alabama. These amount could cause
localized increases on area rivers, especially on faster responding
creeks. Isolated flash flooding is also possible due to high rain
rates and the potential for training storms in this pattern.
Significant river flooding through this event is not anticipated,
but a few rises on rivers, especially in our eastern basins, are a
possibility. Basins to watch over the next 7 to 10 days for
increased flooding potential will be the Ochlockonee, Withlacoochee
Basin, and the Suwanee Basin (especially if the higher end amounts
fall over this basin).
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 82 72 84 72 / 80 100 80 90 60
Panama City 74 84 74 85 75 / 90 90 80 80 60
Dothan 72 85 71 84 71 / 80 80 50 70 40
Albany 73 84 72 85 72 / 80 90 60 80 50
Valdosta 72 81 71 83 71 / 70 100 70 90 60
Cross City 75 82 75 84 74 / 80 100 80 90 60
Apalachicola 75 82 75 85 76 / 90 90 80 90 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Gulf.
GA...Flash Flood Watch until 2 AM EDT Tuesday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Flash Flood Watch until 1 AM CDT Tuesday for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Dobbs
MARINE...Oliver
FIRE WEATHER...Dobbs
HYDROLOGY...OliverIn the hours before
Special weather statement, Aug 2, 3:13 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 PM CDT Mon Aug 2 2021
ALZ069-022100-
Houston AL-
313 PM CDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON COUNTY UNTIL 400
PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cottonwood, moving north at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Taylor, Kinsey, Ashford, Cowarts, Webb, Rehobeth,
Avon, Memphis, Sigma, Pearce, Enon, Lovetown, Wilson Mill, Barber,
Olympia Spa Resort, Keytons, Ardilla and Hodgesville.
LAT...LON 3131 8530 3129 8512 3105 8531 3107 8546
3129 8544 3129 8542 3131 8542
TIME...MOT...LOC 2013Z 199DEG 15KT 3108 8538
55-SCHOLLSpecial weather statement, Aug 2, 3:22 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Mon Aug 2 2021
GAZ127-022045-
Worth GA-
422 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WORTH COUNTY UNTIL 445
PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 8 miles southwest of Sylvester, moving northeast at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sylvester, Poulan, Terrell, Sumner, Minton, Gordy, Scooterville,
Livingston, Anderson City, Tempy, Parkerville, Powelltown, Gammage,
Crestwood, Shingler, Isabella, Alfords and Bridgeboro.
LAT...LON 3162 8379 3162 8371 3158 8367 3157 8367
3156 8365 3149 8365 3148 8367 3143 8367
3143 8365 3138 8365 3133 8379 3133 8391
3143 8400 3145 8400 3164 8380
TIME...MOT...LOC 2022Z 233DEG 8KT 3142 8389
55-SCHOLLSpecial weather statement, Aug 2, 3:22 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
422 PM EDT Mon Aug 2 2021
GAZ120-122-124-022115-
Quitman GA-Randolph GA-Terrell GA-
422 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH...NORTHEASTERN
QUITMAN AND WEST CENTRAL TERRELL COUNTIES UNTIL 515 PM EDT...
At 422 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Cuthbert, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cuthbert, Shellman, Springvale Station, Peterson Hill, White House,
Brooksville, Benevolence, Springvale and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 8496 3194 8495 3194 8494 3193 8494
3193 8492 3192 8491 3192 8481 3193 8480
3192 8480 3192 8469 3193 8468 3192 8468
3192 8456 3177 8458 3177 8491 3197 8499
3197 8495
TIME...MOT...LOC 2022Z 262DEG 21KT 3189 8485
IG3Special weather statement, Aug 2, 3:43 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
443 PM EDT Mon Aug 2 2021
GAZ125>128-022130-
Worth GA-Lee GA-Dougherty GA-Turner GA-
443 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGHERTY...WESTERN
TURNER...EASTERN LEE AND NORTHERN WORTH COUNTIES UNTIL 530 PM EDT...
At 443 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ashburn, Albany, Leesburg, Marine Corps Logistics Base, Turner City,
Worth, Warwick, Chokee, Stocks, Sylvester Airport, Sibley, Red Rock,
Acree, Coverdale, Hobby, Philema, Dakota, Doles, Mossy Dell and
Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3186 8393 3184 8394 3184 8386 3182 8385
3183 8384 3181 8383 3180 8380 3180 8365
3161 8369 3164 8380 3146 8399 3162 8417
3191 8411 3191 8393
TIME...MOT...LOC 2043Z 277DEG 18KT 3177 8406
IG3Special weather statement, Aug 2, 3:48 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT Mon Aug 2 2021
GAZ122-124-022130-
Randolph GA-Terrell GA-
448 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH AND
SOUTHWESTERN TERRELL COUNTIES UNTIL 530 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shellman, or near Cuthbert, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dawson, Cuthbert, Shellman, Pachitla, Carnegie, Herod, Yeomans,
Clarks Mill, Dawson Municipal A/P, Graves, Fountain Bridge, Goffs
Mill, Shivers Mill, Aycock Mill, Oakville, Martins Crossroads,
Chickasawhatchee and Doverel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8432 3162 8456 3163 8457 3162 8458
3164 8458 3162 8459 3164 8460 3163 8462
3164 8462 3164 8465 3162 8466 3162 8477
3177 8484 3183 8461 3188 8445
TIME...MOT...LOC 2048Z 242DEG 22KT 3171 8471
IG3Special weather statement, Aug 2, 4:04 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 404 PM CDT Mon Aug 2 2021 FLZ011-022145- Jackson FL- 404 PM CDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY UNTIL 445 PM CDT... At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near Marianna, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marianna, Cottondale, Greenwood, Kynesville, Star, Simsville, Cypress, Cottondale Airport, Blue Spring, Chipola Terrace and Marianna Municipal A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3066 8537 3079 8540 3089 8509 3064 8506 TIME...MOT...LOC 2104Z 256DEG 12KT 3074 8533 IG3
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:32 AM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gulf, Jefferson and 5 more | 5 days |
| Aug 2, 5:48 PM CDT | Special Marine Warning | TAE | 94 min | |
| Aug 1, 8:26 PM CDT | Special Weather Statement | TAE | Lee, Turner, Worth | 49 min |
| Aug 1, 8:46 PM CDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 29 min |
| Aug 1, 9:13 PM CDT | Special Weather Statement | TAE | Ben Hill, Irwin, Lee, Tift, Turner, Worth | 47 min |
| Aug 1, 9:56 PM CDT | Special Weather Statement | TAE | Ben Hill, Irwin | 34 min |
| Aug 1, 9:58 PM CDT | Special Weather Statement | TAE | Dougherty, Worth | 47 min |
| Aug 2, 2:23 PM CDT | Special Weather Statement | TAE | Lee | 37 min |
| Aug 2, 2:44 PM CDT | Areal Flood Advisory | TAE | Randolph, Terrell | 2 hr |
| Aug 2, 2:47 PM CDT | Special Weather Statement | TAE | Baker | 43 min |
| Aug 2, 3:01 PM CDT | Special Weather Statement | TAE | Berrien | 44 min |
| Aug 2, 3:22 PM CDT | Special Weather Statement | TAE | Worth | 23 min |
| Aug 2, 3:22 PM CDT | Special Weather Statement | TAE | Randolph | 53 min |
| Aug 2, 3:43 PM CDT | Special Weather Statement | TAE | Worth | 47 min |
| Aug 2, 3:48 PM CDT | Special Weather Statement | TAE | Randolph, Terrell | 42 min |
| Aug 2, 4:29 PM CDT | Special Weather Statement | TAE | Turner | 46 min |
| Aug 2, 4:54 PM CDT | Areal Flood Advisory | TAE | Dougherty, Lee, Worth | 111 min |
| Aug 2, 5:05 PM CDT | Special Weather Statement | TAE | Cook, Lanier | 40 min |
| Aug 2, 6:11 PM CDT | Special Weather Statement | TAE | Lanier | 49 min |
| Aug 2, 6:13 PM CDT | Areal Flood Advisory | TAE | Berrien, Cook, Lanier, Lowndes | 2 hr |
| Aug 2, 2:01 AM CDT | Special Weather Statement | TAE | Henry | 44 min |
| Aug 2, 2:12 PM CDT | Special Weather Statement | TAE | Geneva | 48 min |
| Aug 2, 3:13 PM CDT | Special Weather Statement | TAE | Houston | 47 min |
| Aug 2, 4:14 PM CDT | Special Weather Statement | TAE | Coffee | 46 min |
| Aug 2, 5:00 PM CDT | Areal Flood Advisory | TAE | Coffee | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.